MAUDE Adverse Event Report: AESCULAP AG CERAMIC ELECTRODE TIP L-HK F/GK372R; REUSABLE INSTRUMENTS

AESCULAP AG CERAMIC ELECTRODE TIP L-HK F/GK372R; REUSABLE INSTRUMENTS
Model Number GK384R
Medical Device Problem Code Arcing of Electrodes (2289)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that a ceramic electrode tip l-hk f/gk372r (part # gk384r) was used during a procedure performed on (b)(6) 2021.According to the complainant, sparks were observed near the hook electrode.During use with vio30w, a spark came out from the root near the fitting of the hook electrode.According to the test results from a hospital scan, only the l-shaped non-insulated part at the tip makes noise and is insulated, but that is exactly where the sparks were observed.Observation with a loupe showed that the hook was scratched, but no peeling of the insulation was found, and the deformation of the tip of the insulation part of the handle was caused by the spark.Reportedly, the device was inspected before each use.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the event.Although requested, additional information has not been made available.The malfunction is filed under aag reference (b)(4).
 
Event or Problem Description
Involved components: gk370p - shaft only f/modular monopol.Electr.Gk373r - inner tube w/handle for gk372r.
 
Additional Manufacturer Narrative
Additional information: gk370p - shaft only f/modular monopol.Electr.Gk373r - inner tube w/handle for gk372r.Involved components added to b5 and d10.
 
Additional Manufacturer Narrative
Correction: b5 updated - leading and involved parts determined based upon investigation results investigation: the product was sent to the production department for the subject matter expert analysis.The results are as follows: we have no indication for a production related error.We detected that the tip of the shaft was damaged.It could be possible that liquid had gotten between the insulation tube and the hook electrode during the operation.The liquid then conducted the current.This is known as capillary action.It is important that the product does not run in continuous load.For safe handling and preparation of the product, please note the points in the instructions for use (ifu).Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.The review of risk assessment revealed that the overall risk level ((3)5 severity x (2)5 probability of occurrence) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based on the investigation results a capa is not required.
 
Event or Problem Description
Update: the complained part is now considered to be an involved component; the new leading component was now determined to be gk370p.The malfunction/adverse event is listed under aag reference (b)(4).Associated medwatch reports: gk370p (9610612-2022-00282) 400554871.Involved components: gk373r - inner tube w/handle for gk372r (400523675).Gk384r - ceramic electrode tip l-hk f/gk372r (400523674).

Brand Name
CERAMIC ELECTRODE TIP L-HK F/GK372R
Common Device Name
REUSABLE INSTRUMENTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12363207
Report Number9610612-2021-00577
Device Sequence Number17077817
Product Code GEI
UDI-Device Identifier04038653172504
UDI-Public4038653172504
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K970541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGK384R
Device Catalogue NumberGK384R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2021
Supplement Date Received by Manufacturer08/23/2021
08/30/2022
Initial Report FDA Received Date08/24/2021
Supplement Report FDA Received Date05/25/2022
09/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GK370P - SHAFT ONLY F/MODULAR MONOPOL. ELECTR; GK373R - INNER TUBE W/HANDLE FOR GK372R; GK373R - INNER TUBE W/HANDLE FOR GK372R; GK384R - CERAMIC ELECTRODE TIP L-HK F/GK372R
Patient SexUnknown